I read the previous posts about elevated pancreas levels, and wondered if anyone got a clear diagnosis of the problem? I have elevated pancreas levels (highest lipase 505) abdominal pain, and diarrhea. I went to my GI doc and he said I do NOT have pancreatitis, but my GERD is getting worse. So he added zantac to my omeprazole. I go at the end of the month for blood work again. Anyone with these symptoms? I did read that peptic ulcers can cause elevated pancreas levels.
Unless you have a severe ulcer in your lower stomach or in your duodenum, or you have an intestinal obstruction, a lipase level that high, particularly when associated with abdominal pain and diarrhea, is most likely secondary to either acute or chronic pancreatitis. Ask your doctor to refer you to a GI specialist.
"Ask a Doctor" questions are answered by certified physicians and other medical professionals.
For more information about experts participating in the "Ask a Doctor" Network, please visit our
medical experts page.
You may also visit our Pancreas Disorders , for moderated patient to patient support and information.
The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician.
Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.